Alert archive / Missouri / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 252, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 26, 2010, 2:40 AM CDT for 7 counties in Missouri. It was in force for 65 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 26, 2010, 2:40 AM CDT (07:40 UTC)
- Expired
- Oct 26, 2010, 3:45 AM CDT
- In force
- 65 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Dent County, MO, Douglas County, MO, Howell County, MO, Oregon County, MO, Ozark County, MO, Shannon County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 170 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 26, 3:02 AM CDT | TSTM WND DMG | 12 Ene Tecumseh, MO | TREE WAS DOWN ON HIGHWAY 160 AT THE COUNTY LINE JUST WEST OF CAULFIELD. |
| Oct 26, 3:08 AM CDT | TSTM WND GST 53 | West Plains, MO | 46 KT/53 MPH GUST MEASURED BY KUNO ASOS. |
| Oct 26, 3:40 AM CDT | TSTM WND DMG | 12 W Alton, MO | TREE WAS BLOCKING ROUTE 160 NEAR COUNTY ROAD JJ. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 25, 10:03 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 517 m²/s²
- 0-3 km storm-relative helicity
- 854 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
880
WUUS53 KSGF 260740
SVRSGF
MOC065-067-091-149-153-203-215-260845-
/O.NEW.KSGF.SV.W.0252.101026T0740Z-101026T0845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
240 AM CDT TUE OCT 26 2010
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
EASTERN OZARK COUNTY IN SOUTHWEST MISSOURI...
HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
OREGON COUNTY IN SOUTH CENTRAL MISSOURI...
SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
SOUTHERN DENT COUNTY IN SOUTH CENTRAL MISSOURI...
TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 345 AM CDT.
* AT 236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF
SUCCESS TO 5 MILES SOUTH OF GAINESVILLE...MOVING EAST AT 50 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.
* LOCATIONS IMPACTED INCLUDE ALTON...BAKERSFIELD...BIRCH TREE...
CABOOL...EMINENCE...GAINESVILLE...HOUSTON...MOUNTAIN VIEW...
RAYMONDVILLE...SUMMERSVILLE...THAYER...WEST PLAINS...WILLOW SPRINGS
AND WINONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT TUESDAY MORNING
FOR SOUTHERN MISSOURI.
&&
LAT...LON 3709 9103 3708 9122 3683 9122 3682 9111
3649 9114 3650 9257 3707 9230 3707 9226
3717 9225 3748 9210 3752 9131 3750 9121
3742 9122 3741 9117 3721 9113 3714 9102
TIME...MOT...LOC 0740Z 264DEG 44KT 3747 9194 3654 9237
WIND...HAIL 60MPH <.50IN
$$
FOSTER3 follow-up statements
906
WWUS53 KSGF 260806
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
306 AM CDT TUE OCT 26 2010
MOC067-260816-
/O.CAN.KSGF.SV.W.0252.000000T0000Z-101026T0845Z/
DOUGLAS MO-
306 AM CDT TUE OCT 26 2010
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DOUGLAS COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT TUESDAY MORNING
FOR SOUTHERN MISSOURI.
&&
LAT...LON 3709 9103 3708 9122 3683 9122 3682 9111
3649 9114 3650 9236 3651 9236 3680 9214
3680 9210 3694 9209 3749 9189 3752 9131
3750 9121 3742 9122 3741 9117 3732 9118
3721 9113 3714 9102
TIME...MOT...LOC 0806Z 264DEG 44KT 3750 9154 3657 9198
$$
MOC065-091-149-153-203-215-260845-
/O.CON.KSGF.SV.W.0252.000000T0000Z-101026T0845Z/
SHANNON MO-TEXAS MO-DENT MO-HOWELL MO-OREGON MO-OZARK MO-
306 AM CDT TUE OCT 26 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR EASTERN OZARK...OREGON...HOWELL...SOUTHERN DENT...EASTERN TEXAS
AND SHANNON COUNTIES...
AT 304 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM JADWIN TO
MOODY...MOVING EAST AT 50 MPH. THESE STORMS ARE CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IMPACTED INCLUDE ALTON...BAKERSFIELD...BIRCH TREE...
EMINENCE...MOUNTAIN VIEW...RAYMONDVILLE...SUMMERSVILLE...THAYER...
WEST PLAINS...WILLOW SPRINGS AND WINONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT TUESDAY MORNING
FOR SOUTHERN MISSOURI.
&&
LAT...LON 3709 9103 3708 9122 3683 9122 3682 9111
3649 9114 3650 9236 3651 9236 3680 9214
3680 9210 3694 9209 3749 9189 3752 9131
3750 9121 3742 9122 3741 9117 3732 9118
3721 9113 3714 9102
TIME...MOT...LOC 0806Z 264DEG 44KT 3750 9154 3657 9198
WIND...HAIL 60MPH <.50IN
$$
FOSTER922
WWUS53 KSGF 260823
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
323 AM CDT TUE OCT 26 2010
MOC153-260830-
/O.CAN.KSGF.SV.W.0252.000000T0000Z-101026T0845Z/
OZARK MO-
323 AM CDT TUE OCT 26 2010
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OZARK COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT TUESDAY MORNING
FOR SOUTHERN MISSOURI.
&&
LAT...LON 3709 9103 3708 9122 3683 9122 3682 9111
3650 9114 3650 9212 3650 9213 3750 9166
3752 9131 3750 9121 3742 9122 3741 9117
3732 9118 3721 9113 3714 9102
TIME...MOT...LOC 0820Z 264DEG 44KT 3751 9132 3659 9177
$$
MOC065-091-149-203-215-260845-
/O.CON.KSGF.SV.W.0252.000000T0000Z-101026T0845Z/
SHANNON MO-TEXAS MO-DENT MO-HOWELL MO-OREGON MO-
323 AM CDT TUE OCT 26 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR OREGON...HOWELL...SOUTHEASTERN DENT...SOUTHEASTERN TEXAS AND
SHANNON COUNTIES...
AT 318 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
EAST OF GLADDEN TO 5 MILES NORTH OF LANTON...MOVING EAST AT 50 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.
LOCATIONS IMPACTED INCLUDE ALTON...BIRCH TREE...EMINENCE...MOUNTAIN
VIEW...SUMMERSVILLE...THAYER...WEST PLAINS AND WINONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AT 314 AM...A WIND GUST OF 53 MPH WAS OBSERVED AT THE WEST PLAINS
AUTOMATED OBSERVATION SITE LOCATED AT POMONA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT TUESDAY MORNING
FOR SOUTHERN MISSOURI.
&&
LAT...LON 3709 9103 3708 9122 3683 9122 3682 9111
3650 9114 3650 9212 3650 9213 3750 9166
3752 9131 3750 9121 3742 9122 3741 9117
3732 9118 3721 9113 3714 9102
TIME...MOT...LOC 0820Z 264DEG 44KT 3751 9132 3659 9177
WIND...HAIL 60MPH <.50IN
$$
FOSTER424
WWUS53 KSGF 260838
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
338 AM CDT TUE OCT 26 2010
MOC215-260848-
/O.CAN.KSGF.SV.W.0252.000000T0000Z-101026T0845Z/
TEXAS MO-
338 AM CDT TUE OCT 26 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TEXAS COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT TUESDAY MORNING
FOR SOUTHERN MISSOURI.
&&
LAT...LON 3709 9103 3708 9122 3683 9122 3682 9111
3650 9114 3650 9190 3751 9138 3752 9131
3750 9121 3742 9122 3741 9117 3732 9118
3721 9113 3714 9102
TIME...MOT...LOC 0838Z 277DEG 35KT 3748 9119 3698 9139
3651 9168
$$
MOC065-091-149-203-260845-
/O.CON.KSGF.SV.W.0252.000000T0000Z-101026T0845Z/
SHANNON MO-DENT MO-HOWELL MO-OREGON MO-
338 AM CDT TUE OCT 26 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR OREGON...SOUTHEASTERN HOWELL...SOUTHEASTERN DENT AND SHANNON
COUNTIES...
AT 336 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
NORTH OF MIDRIDGE TO 4 MILES EAST OF BIRCH TREE TO 5 MILES EAST OF
LANTON...MOVING EAST AT 50 MPH. THESE STORMS ARE CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IMPACTED INCLUDE ALTON...BIRCH TREE...EMINENCE...THAYER AND
WINONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT TUESDAY MORNING
FOR SOUTHERN MISSOURI.
&&
LAT...LON 3709 9103 3708 9122 3683 9122 3682 9111
3650 9114 3650 9190 3751 9138 3752 9131
3750 9121 3742 9122 3741 9117 3732 9118
3721 9113 3714 9102
TIME...MOT...LOC 0838Z 277DEG 35KT 3748 9119 3698 9139
3651 9168
WIND...HAIL 60MPH <.50IN
$$
FOSTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 12:33 AM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Oct 26, 12:33 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1233 AM CDT TUE OCT 26 2010 ...UPDATE TO AVIATION... ...MESOSCALE CONVECTIVE DISCUSSION... 04Z BALLOON LAUNCH REVEALED THE WARM NOSE THAT WAS PRESENT AT ABOUT 600 MB AT 00Z HAS ALL BUT DISAPPEARED. THIS WILL ALLOW STORMS TO MORE FREELY CONVECT AS THEY APPROACH THE AREA. MEANWHILE...STORMS CURRENTLY OVER WESTERN MISSOURI ARE IN AN AREA OF ABOUT 70 KTS OF SHEAR WITH THE SHEAR VECTORS ORIENTED NEARLY PARALLEL TO THE STORM MOTION AND MUCAPES OF ABOUT 1000 J/KG. SQUALL LINE MODE IS EXPECTED TO CONTINUE WITH STORMS HOLDING CLOSE TO THE COLD FRONT. GIVEN THE CURRENT WIND PROFILES AND HELICITIES... ISOLATED TORNADOES ALONG THE LINE ALSO CANNOT BE RULED OUT. .UPDATE... /ISSUED 949 PM CDT MON OCT 25 2010/ A COLD FRONT CONTINUED TO SURGE EAST AND STRETCHED FROM WESTERN IOWA SOUTH ALONG THE KANSAS AND MISSOURI BORDER TO NEAR TULSA AT 945 PM. MEANWHILE A POWERFUL 150 KT UPPER JET WAS STREAKING FROM THE GREAT BASIN INTO THE SOUTHERN ROCKIES. STRONG LOW LEVEL MOISTURE ADVECTION CONTINUED AHEAD OF THE FRONT WITH THE HELP OF A 50-60 KT LOW LEVEL JET. AS A RESULT...GRADUAL DESTABILIZATION WAS TAKING PLACE. THE POTENTIAL FOR SEVERE WEATHER IS INCREASING. INITIATION OF CONVECTION IS EXPECTED NEAR OR JUST EAST OF A THE MISSOURI KANSAS BORDER BY 05Z (MIDNIGHT). THE SQUALL LINE WILL QUICKLY TAKE SHAPE AND SWEEP RAPIDLY EAST ACROSS THE OZARKS OVERNIGHT. THE INTENSE WIND FIELD AND FAVORABLE SHEAR PROFILES WILL SUPPORT THE POTENTIAL OF DAMAGING STRAIGHT LINE WINDS. A TORNADO OR TWO CANNOT BE RULED OUT GIVEN THE STRONG 0-3 KM HELICITIES. FOSTER && .DISCUSSION... AN IMPRESSIVE STORM SYSTEM WAS SHIFTING ACROSS THE NATIONS MID SECTION THIS AFTERNOON...WITH THE SURFACE LOW CENTERED OVER NORTH CENTRAL KANSAS AT 1930Z. A STRONG PRESSURE GRADIENT ALLOWED FOR RAPID MOISTURE TRANSPORT BACK INTO THE OZARKS. THIS MOISTURE ADVECTION WAS PREDOMINATELY WITHIN THE LOWEST KILOMETER OF THE TROP. THEREFORE...THE DEPTH OF THE MOISTURE PLUME WILL REMAIN RATHER SHALLOW THROUGH TONIGHT. THE LATEST SHORT TERM MODEL GUIDANCE SUGGESTS THAT A LINE OF STRONG TO POTENTIALLY SEVERE STORMS WILL DEVELOP NEAR OR MAYBE JUST EAST OF THE HIGHWAY 71 AFTER MIDNIGHT TONIGHT. THIS SQUALL LINE WILL LIKELY OCCUR IN RESPONSE TO THE APPROACH OF A COLD FRONT...THAT WAS LOCATED OVER CENTRAL KANSAS THIS AFTERNOON. MASSIVE LARGE SCALE ASCENT WILL ALSO OCCUR AS A VIGOROUS SPEED MAX DIGS ACROSS THE REGION. WE ELECTED TO ADVERTISE A POTENTIAL FOR SEVERE WIND GUSTS ALONG WITH AN ISOLATED TORNADO OR TWO. WIND SHEAR WILL BE OFF THE CHART TONIGHT...AS 0-3 KM BULK SHEAR MAGNITUDES WILL RANGE FROM 45 TO 55 KNOTS. MEANWHILE...MOST SHORT TERM MODELS DISTRIBUTE CAPE WITHIN THE LOWEST 3 KM...WHICH HAS BEEN SHOWN TO INCREASE THE TORNADO RISK WITHIN SQUALL LINE THUNDERSTORMS OVER SOUTHERN MISSOURI. KEEP IN MIND THOUGH...OVERALL MIXED LAYER CAPE WILL STRUGGLE TO INCREASE BEYOND 500-700 J/KG. THIS WILL MITIGATE THE FREQUENCY OF SEVERE STORMS TO A CERTAIN DEGREE. DUE TO THE MODEST LEVELS OF INSTABILITY...LARGE HAIL IS NOT A LIKELY HAZARD WITH STORMS TONIGHT. STORMS WILL EXIT THE OZARKS BY EARLY TUESDAY MORNING SETTING THE STAGE FOR A DRY AND WINDY DAY. DESPITE THE FRONTAL PASSAGE TONIGHT...TEMPERATURES COULD WARM RIGHT BACK INTO THE 70S OVER SOUTHEAST KANSAS AND FAR WESTERN MISSOURI. HIGHWAY 65 TO THE EAST WILL EXPERIENCE 60S. THESE WARM TEMPERATURES COMBINED WITH SUSTAINED WINDS RANGING FROM 15 TO 25 MPH COULD POSE A RISK FOR CONDITIONS THAT COULD LEAD TO WILD FIRE BEHAVIOR. ESPECIALLY FOR THE OSAGE PLAINS REGION OF SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI...PRAIRIE GRASS WILL BE SUSCEPTIBLE TO THE RAPID SPREAD OF ANY GRASS FIRES THAT ARE IGNITED. AS FOR THE REST OF THE WORK WEEK...MILD AND DRY WEATHER IS EXPECTED AS A RIDGE OF HIGH PRESSURE BUILDS OVER THE NATIONS MID SECTION. TEMPERATURES WILL RANGE FROM THE LOWER 60S TO THE UPPER 60S ON A DAILY BASIS...WHILE OVERNIGHT LOWS COOL INTO THE UPPER 30S AND 40S. THE NEXT CHANCES FOR PRECIP MAY OCCUR EARLY NEXT WEEK AS MEDIUM RANGE MODELS INDICATE THE APPROACH OF ANOTHER VIGOROUS SHORT WAVE DISTURBANCE. CRAMER && .AVIATION... LINE OF THUNDERSTORMS CURRENTLY MOVING THROUGH THE KJLN TERMINAL AND EXPECTED TO AFFECT THE KSGF/KBBG TERMINALS BETWEEN 06-07Z. EXPECT IFR VISIBILITIES AND STRONG WINDS WITH THE PASSAGE OF THIS LINE. ONCE STORMS PASS...EXPECT WINDS TO SHIFT TO THE NORTHWEST AND CONDITIONS TO IMPROVE TO VFR. ANOTHER AREA OF RAIN AND SHOWERS WILL AFFECT THE TERMINALS THROUGH SUNRISE. AFTER SUNRISE...EXPECT VFR CONDITIONS AS WINDS WILL BACK AROUND TO THE WEST BUT WILL REMAIN GUSTY THROUGHOUT THE DAY. GAEDE && .FIRE WEATHER... SFC TEMPS TODAY EXPECTED TO WARM INTO THE LOW 80S AT MOST LOCATIONS...WITH SOUTH WINDS SUSTAINED BETWEEN 20 AND 25 MPH WITH GUSTS 30 TO 35 MPH DURING THE DAY AND THIS EVENING. WHILE RH VALUES EXPECTED TO REMAIN WELL ABOVE RED FLAG CRITERIA...WARM TEMPS AND STRONG WINDS MAY RESULT IN FIRE CONCERNS. STRONG COLD FRONT WILL SHIFT WINDS TO WEST THIS EVENING AND OVERNIGHT...AND BRING WITH IT LOWER RH VALUES FOR MUCH OF THE REMAINDER OF THE WEEK. CURRENT FORECASTS INDICATE THAT RH VALUES TUES-FRI WILL BE IN 25-35% RANGE IN MANY PLACES...WITH WINDS 10-15 MPH. WILL REALLY NEED TO WATCH CONDITIONS FOR TUESDAY AFTERNOON AS WESTERLY WINDS INCREASE AND BECOME GUSTY. WOULD NOT BE SURPRISED TO SEE LOCALIZED AREAS APPROACH CRITICAL FIRE WEATHER CONDITIONS. BOXELL/SCHAUMANN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Oct 25, 10:31 PM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1031 PM CDT MON OCT 25 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270345- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1031 PM CDT MON OCT 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT. WEATHER HAZARDS EXPECTED... ELEVATED RISK FOR THUNDERSTORM WIND GUSTS GREATER THAN 60 MPH. LIMITED TORNADO RISK. LIMITED HAIL RISK. SIGNIFICANT LIGHTNING RISK. ELEVATED NON-THUNDERSTORM WIND RISK. DISCUSSION... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL RAPIDLY DEVELOP FROM EXTREME SOUTHEAST KANSAS INTO CENTRAL MISSOURI...AND SWEEP RAPIDLY EAST ACROSS THE MISSOURI OZARKS OVERNIGHT. SUFFICIENT INSTABILITY AND VERY STRONG WIND SHEAR WILL RESULT IN STRONG TO SEVERE STORMS. DAMAGING WIND GUSTS GREATER THAN 60 MPH WILL BE THE PRIMARY HAZARD. GIVEN THE AMOUNT OF WIND SHEAR...AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. LARGE HAIL TO THE SIZE QUARTERS MAY ALSO OCCUR IN THE STRONGER STORMS. SEVERE STORMS WILL BE POSSIBLE MAINLY ALONG AND EAST OF HIGHWAY 71 WITH AN INCREASING RISK EAST OF THE HIGHWAY 65 CORRIDOR. THE STORMS WILL REACH THE HIGHWAY 65 CORRIDOR AROUND 1 AM...AND HIGHWAY 63 BY 4 AM. GUSTY SOUTH WINDS UP TO 35 MPH WILL CONTINUE AHEAD OF THE FRONT. A BRIEF PERIOD OF STRONG AND GUSTY WESTERLY WINDS WILL ALSO BE POSSIBLE BEHIND THE STORMS DUE TO THE PASSING COLD FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE COMBINATION OF LOW RELATIVE HUMIDITIES AND GUSTY WESTERLY WINDS WILL RESULT IN AN ELEVATED FIRE WEATHER RISK TUESDAY AFTERNOON ACROSS MUCH OF THE OUTLOOK AREA. SOME LOCALIZED AREAS MAY EXPERIENCE SIGNIFICANT FIRE WEATHER CONDITIONS. FIRES IN THESE CONDITIONS CAN RAPIDLY ESCAPE CONTROL. ELEVATED FIRE WEATHER CONDITIONS CAN ALSO BE EXPECTED ON AN AFTERNOON BASIS THROUGH THIS WEEKEND. THERE WILL BE A RISK OF PATCHY FROST THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY OVERNIGHT ACROSS THE MISSOURI OZARKS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Oct 26, 1:53 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
153 AM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 AM TSTM WND GST CONWAY 37.50N 92.82W
10/26/2010 E50 MPH LACLEDE MO TRAINED SPOTTER
&&
LDOOLEYLocal storm report, Oct 26, 1:57 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
157 AM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM TSTM WND DMG MARSHFIELD 37.34N 92.91W
10/26/2010 WEBSTER MO AMATEUR RADIO
6 INCH TREE LIMB DOWN
&&
LDOOLEYLocal storm report, Oct 26, 1:59 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
159 AM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM TSTM WND GST 1 S LEBANON 37.67N 92.66W
10/26/2010 M58 MPH LACLEDE MO AWOS
58 MPH WIND MEASURED AT LEBANON AIRPORT.
&&
LDOOLEYLocal storm report, Oct 26, 2:09 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
209 AM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM DENSE FOG NORTHVIEW 37.29N 93.00W
10/26/2010 WEBSTER MO BROADCAST MEDIA
10 INCH LIMB BROKE WINDOW
&&
LDOOLEYLocal storm report, Oct 26, 2:10 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
210 AM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM TSTM WND DMG NORTHVIEW 37.29N 93.00W
10/26/2010 WEBSTER MO BROADCAST MEDIA
10 INCH LIMB BROKE WINDOW
&&
LDOOLEYSpecial weather statement, Oct 26, 2:28 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 228 AM CDT TUE OCT 26 2010 MOZ082-083-092-096>098-105-106-260830- SHANNON MO-WRIGHT MO-TEXAS MO-DENT MO-DOUGLAS MO-HOWELL MO-OREGON MO- OZARK MO- 228 AM CDT TUE OCT 26 2010 ...SIGNIFICANT WEATHER ALERT FOR EASTERN DOUGLAS...HOWELL...OREGON... OZARK...SHANNON...SOUTHEASTERN WRIGHT...SOUTHERN DENT AND TEXAS COUNTIES UNTIL 330 AM CDT... AT 227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SUCCESS TO PONTIAC...MOVING EAST AT 50 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE ALTON...BAKERSFIELD...BIRCH TREE... CABOOL...EMINENCE...GAINESVILLE...HOUSTON...MOUNTAIN GROVE...MOUNTAIN VIEW...RAYMONDVILLE...SUMMERSVILLE...THAYER...WEST PLAINS...WILLOW SPRINGS AND WINONA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT TUESDAY MORNING FOR SOUTHERN MISSOURI. FOSTER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 11:17 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 22 min |
| Oct 25, 11:42 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 33 min |
| Oct 26, 12:06 AM CDT | Severe Thunderstorm Warning | SGF | Benton | 39 min |
| Oct 26, 12:20 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Dade, Greene, Jasper, Lawrence, McDonald and 2 more | 55 min |
| Oct 26, 12:22 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Cedar, Hickory, Morgan, Polk and 1 more | 53 min |
| Oct 26, 12:47 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Dallas, Greene, Lawrence, Polk and 3 more | 58 min |
| Oct 26, 12:50 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Dallas, Hickory, Laclede, Miller and 2 more | 55 min |
| Oct 26, 2:17 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Laclede, Maries, Miller, Phelps, Pulaski and 1 more | 58 min |
| Oct 26, 3:44 AM CDT | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.